Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 22, 2016, 9:12 PM CST for Sabine County, San Augustine County, Texas. It took effect at Feb 23, 2016, 6:00 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 9:12 PM CST (03:12 UTC)
- In effect from
- Feb 23, 2016, 6:00 AM CST
- Expired
- Feb 26, 2016, 8:00 AM CST
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ayish Bayou near San Augustine (AYIT2).
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
528 WGUS44 KSHV 230312 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 912 PM CST MON FEB 22 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC403-405-240312- /O.NEW.KSHV.FL.W.0007.160223T1200Z-160226T1400Z/ /AYIT2.1.ER.160223T1200Z.160224T1800Z.160225T2000Z.NO/ 912 PM CST MON FEB 22 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Ayish Bayou Near San Augustine, Texas. * from Tuesday morning to Friday morning...or until the warning is cancelled. * At 815 PM Monday the stage was 11.7 feet. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast...Rise above flood stage by Tuesday morning and continue to rise to near 12.6 feet by Wednesday evening. The bayou will fall below flood stage by Thursday early afternoon. * Impact...Minor lowland flooding. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$ VIII.
1 follow-up statement
165 WGUS84 KSHV 231954 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 154 PM CST TUE FEB 23 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC403-405-232024- /O.CAN.KSHV.FL.W.0007.000000T0000Z-160226T1400Z/ /AYIT2.1.ER.160223T0515Z.160223T0715Z.160223T1000Z.NO/ 154 PM CST TUE FEB 23 2016 The flood warning is cancelled for the Ayish Bayou Near San Augustine, Texas. * At 115 PM Tuesday the stage was 11.6 feet. * Fell below flood stage at 400 AM Tuesday. * Flood stage is 12 feet. * Forecast...The river will continue to fall to 11.0 feet by Wednesday morning. Also the Ayish Bayou crested near 12.1 feet during the wee hours of this Tuesday morning. * Impact...at 12.0 feet...Lowland flooding of the heavily wooded floodplain will continue for the next several days. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:31 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 22, 4:31 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 431 PM CST MON FEB 22 2016 .AVIATION... NEXT IN A SERIES OF SHORT WAVE TROUGHS CURRENTLY CENTERED OVER NM FORECAST TO CONTINUE MOVING E AND DEEPEN RAPIDLY DURING TUESDAY. EXPECT NUMEROUS TSTMS TO DEVELOP DURING TUESDAY WITH WIDESPREAD MVFR AND IFR CEILINGS AND VSBY TO CONTINUE DURING TONIGHT THROUGH TUESDAY AS WELL. /VIII./ && .PREV DISCUSSION... /ISSUED 242 PM CST MON FEB 22 2016/ DISCUSSION... PATCHY LGT RAIN OVER NORTH LA DIMINISHING AS COLD FRONT HAS PUSHED SOUTH ACROSS AREA. DEEP UPPER LOW MOVG INTO DESERT SW SHOWING SIGNS OF ARRIVING SLIGHTLY SLOWER...AND THUS HAVE TRIMMED POPS BACK DURG THE OVERNIGHT HOURS...WITH RAINFALL FROM THE WEST CONFINED MAINLY IN NE TX AND SE OK PRIOR TO AT LEAST MIDNIGHT. SFC LOW DEVELOPING OVER TX HILL COUNTRY THIS EVE WILL DEEPEN AND MOVE EASTWARD ACROSS NORTH LA TUE AFTN. POSITION OF WARM FRONT LIFTING BACK NORTH IN ASSOC WITH THIS LOW WILL DICTATE NWD POTENTIAL FOR SVR WX WITH WIDESPREAD CONVECTION....AS VERY STG LOW LVL WIND SHEARS WILL EXIST NEAR THIS BOUNDARY. SATURATED DEEP MOIST LAYERS AND STG UPPER DIVERGENCE AHEAD OF THIS LOW WILL HOWEVER BRING HEAVY RAINFALL OF ONE TO OVER THREE INCHES POSSIBLE ON BOTH SIDES OF THIS BOUNDARY...WITH HIGHEST TOTALS ACTUALLY POSSIBLE NORTH OF WARM FRONT WITH EMBEDDED ELEVATED TSTMS. HEAVIER THAN EXPECTED RAINFALL FELL IN SPOTTY AREAS ACROSS THE AREA...ESPECIALLY IN EAST TX LAKES AREA WHERE TWO TO OVER THREE INCHES FELL AT SOME LOCATIONS. ADDITIONAL HEAVY RAINFALL COULD BRING BRIEF MINOR FLOODING AT ISOLATED LOCATIONS. LIMITING FACTOR FOR SVR WX WILL BE MAINLY EASTERLY LOW LVL FLOW WHICH WILL ONLY ALLOW DEWPOINTS TO SLOWLY CLIMB INTO THE 50S SOUTH OF THE FRONT. FURTHER INSTABILITY LOSS INTO TUESDAY NIGHT WITH CONVECTION LIFTING INTO MAINLY SW AR AFTER MIDNIGHT. PACKED PRESSURE GRADIENTS WILL BRING NORTHERLY WINDS ABOVE LWA CRITERIA BY MID TO LATE AFTN OVER RED RIVER VALLEY...AND POSSIBLY EVEN APPROACHING WIND ADVISORY CRITERIA BY AFTER MIDNIGHT. THUS...EVEN WITH CLEARING SKIES DURG THE DAY WEDNESDAY...A DIURNAL TEMP SWING NOT EXPECTED TO EXCEED AROUND 10 DEGREES BY WED AFTN. ONE MORE CONCERN IS THE POSSIBILITY OF RAIN CHANGING TO SNOW OVER AR...WITH FRZG LVLS FALLING BELOW 1500 FT...EVEN WITH SFC TEMPS AROUND 40 DEGREES. NAM IS THE COLDER OUTLIER SUGGESTING POSSIBILITY AND GFS STILL TOO WARM ABOVE BOUNDARY LAYER. WILL LEAVE OUT OF FCST FOR NOW...AND EVEN IF IT DID OCCUR...SFC TEMPS AND GROUND TEMPS WILL NEGATE POSSIBLITY OF ANY IMPACTS ASSOCIATED WITH ANY SNOW MIX...AND LACK OF LOW LVL INVERSION WITH COLD UPPER LOW WILL NEGATE ANY CONCERN FOR ICE. A RETURN TO SEAONALLY COOL CONDITIONS TO CONTINUE INTO EARLY WKND WITH TEMPS RETURNING BACK TO NORMAL BY LATER IN WKND. ANOTHER COLD FRONT LATE IN EXTENDED MAY BRING RAIN CHANCES BACK TO REGION...BUT WILL LEAVE POPS LOW FOR NOW./VII/. PREV DISCUSSION... /ISSUED 1212 PM CST MON FEB 22 2016/ AVIATION... FOR THE ARKLATEX...A WEAK FRONT HAS A LIGHT N/NE WIND ON THE SFC. A WEAK LOW IS SEEN ON THE RADAR IMAGERY RIGHT OVER TOLEDO BEND COUNTRY. OVERALL...OUR RA IS COMING TO AN END. IFR CIGS MAY LIFT TO MVFR FROM KTYR...TO KELD. THE KSHV VAD WIND IS NE FLOW IN THE LOW LEVELS THAT SLACK AND BACK ON CLIMB TO SW WITH INCREASING SW SPEEDS ABV FZL AT 10KFT. OVERNIGHT...A POTENT LOW ON APPROACH WILL WAVE ALONG THE FRONT. STRONG SHIFTING WINDS WILL FOLLOW A LOAD OF TSTMS DURING MUCH OF TUESDAY WITH A STRONGER FROPA LATE. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 51 62 42 52 / 40 90 70 20 MLU 53 66 44 51 / 30 90 70 30 DEQ 44 50 38 49 / 50 90 100 20 TXK 48 54 40 50 / 50 90 100 20 ELD 50 57 42 49 / 40 90 100 30 TYR 49 57 40 52 / 50 90 50 10 GGG 51 58 40 52 / 50 90 70 10 LFK 58 65 44 54 / 40 90 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
Hazardous weather outlook, Feb 22, 12:02 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CST MON FEB 22 2016 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126- 136>138-231815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1202 PM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN HAS MOVED OUT OF THE AREA FOR THE TIME BEING...WITH SHOWERS AND A FEW THUNDERSTORMS ARRIVING BACK INTO THE REGION FROM THE WEST AFTER MIDNIGHT TONIGHT. RAINFALL COULD BECOME HEAVY TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE ENTIRE REGION TUESDAY MORNING. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG DURING THE DAY...WITH STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SOME HAIL IS ALSO POSSIBLE. ADDITIONAL RAINFALL AMOUNTS TODAY THROUGH TUESDAY COULD TOTAL 2 TO 3 INCHES WITH ISOLATED HIGHER TOTALS POSSIBLE. VERY WINDY CONDITIONS WILL DEVELOP LATE IN THE DAY TUESDAY...INTO TUESDAY NIGHT AND WEDNESDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH ARE LIKELY WITH GUSTS UPWARDS OF 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-231815- UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE- 1202 PM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW LINGERING SHOWERS...WILL MOVE OUT OF THE REGION LATER TODAY. SHOWERS AND THUNDERSTORMS WILL BEGIN TO RETURN BACK INTO THE REGION BEFORE DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE ENTIRE FOUR STATE REGION ON TUESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE ON TUESDAY. SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES POSSIBLE. ADDITIONAL RAINFALL AMOUNTS TODAY THROUGH TUESDAY COULD TOTAL 1 TO 2 INCHES WITH ISOLATED HIGHER TOTALS EXPECTED. VERY WINDY CONDITIONS WILL DEVELOP TUESDAY EVENING...AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY...AS A STRONG COLD FRONT MOVES INTO THE AREA. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS UPWARDS OF 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT...BUT MAY BE NEEDED DURING THE DAY ON TUESDAY. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:55 PM CST | Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
| Feb 23, 11:09 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Feb 23, 1:03 PM CST | River Flood Warning | SHV | Smith, Wood | 6 days |
| Feb 23, 4:27 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 24 hr |
| Feb 23, 5:23 PM CST | Special Weather Statement | SHV | Harrison | 37 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.